MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Blurred Vision (2137); Capsular Bag Tear (2639)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that after intraocular lens (iol) implantation, the patient experienced that the near visual acuity was lacking.The surgeon tried to explant the lens later but could not do it because of issues with the capsule.Ultimately vitrectomy was done and had to leave the original implant in the patient's eye.Additional information was received.The consumer went to another eye doctor and was told that he does not have a vivity lens implanted.This doctor took a video of the lens and sent it to company sales representative who verified by video the lens did not look like a company model lens.However, in the iol card shared the serial number is for company model lens.The consumer also did not like the lack of near vision he had in the left eye, so surgeon attempted r&r to replace with another model company lens, but the patient developed posterior capsular tear, or pc rent so the r&r was aborted and the company model lens remains implanted.The patient developed two small retinal tears which were repaired by a retinal doctor.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The product was not returned.A video was provided.The video was reviewed frame by frame.Although difficult to see on the video there were points where the company lens center ring characteristic were visible.The company lens ring characteristic are difficult to discern with top-lighting.The light needs to be at a very specific angle to view from the top.The company lens ring characteristic displays more clearly with bottom projected lighting.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint near vision issue.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A video was provided.Although difficult to see on the video there were points where the company lens center ring characteristic were visible.New information was provided that the lens was not explanted.A vitrectomy was performed and the lens remains implanted.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The patient had significant amount of capsular phimosis and the bag was too tight to get the iol out.The posterior capsule formed a rent in the attempted iol exchange and the lens could not be explanted.The patient was told before surgery that the lens exchange might not be possible.Therefore, the lens remains implanted.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18837144
Report Number1119421-2024-00418
Device Sequence Number12586276
Product Code POE
UDI-Device Identifier00380652405713
UDI-Public00380652405713
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.170
Device Lot Number15346421
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC.; MONARCH II LOADING FORCEPS.; UNSPECIFIED CARTRIDGE OTHER THAN MONARCH.; UNSPECIFIED INJECTOR OTHER THAN MONARCH.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale